Alert archive / New Jersey / Special Weather Statements in 2020

Special Weather Statement, NWS Philadelphia/Mount Holly

July 19, 2020Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 19, 2020, 7:44 PM EDT for Sussex County, New Jersey. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2020, 7:44 PM EDT (23:44 UTC)
Expired
Jul 19, 2020, 8:15 PM EDT
In force
31 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, NJ

The radar

The Binghamton radar (KBGM), 146 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

248 
WWUS81 KPHI 192344
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
744 PM EDT Sun Jul 19 2020

NJZ001-200015-
Sussex-
744 PM EDT Sun Jul 19 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...

At 744 PM EDT, a strong thunderstorm was located near Dingmans Ferry,
or near Montague, moving east at 25 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Montague, Hainesville and High Point. 

If outdoors, consider seeking shelter inside a building.

LAT...LON 4126 7449 4124 7448 4119 7488 4121 7486
      4123 7487 4128 7484 4132 7479 4133 7476
      4135 7475 4135 7472 4136 7470
TIME...MOT...LOC 2344Z 253DEG 24KT 4129 7491 

$$

MPS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:23 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 19, 6:23 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
623 PM EDT Sun Jul 19 2020

.SYNOPSIS...
High pressure will shift further to our south overnight. A weak cold
front will start to approach late tonight and will move through on
Monday or Monday night. The front is likely to stall just south of
the area on Tuesday before lifting back north Tuesday night. Upper
level disturbances interacting with the front will bring unsettled
conditions Wednesday before another cold front arrives on Thursday.
High pressure should then build in to end the week and begin next
weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
615 PM Update: The dense fog along the coastal waters has moved
away from coastal Delaware and Delaware Bay. Therefore, I have
removed mention of this in the forecast for these areas and
dropped the Dense Fog Advisory for Delaware Beaches. The dense
fog bank is expected to continue into the evening and overnight
hours for portions of coastal New Jersey.

As for the thunderstorm potential, current radar indicates
sub-severe storms firing up across northeastern PA. Expect this
activity to continue over the next few hours, which may move
into our northern and western-most zones through early evening
before dissipating. A brief downpour and locally gusty winds
may be possible with any stronger storms.

Otherwise, the forecast remains on track and we're still
expecting a warm and humid evening and overnight period.

Previous discussion...
Hot and humid conditions continue this afternoon, and are expected
to get worse on Monday. A thermal/lee-side trough remains in place
today and tonight across the eastern states, from New England
southward to the southeast states. Meanwhile a short wave/vorticity
impulse is moving across the area this afternoon into early this
evening. Lift associated with these troughs is combining with some
enhanced moisture and the daytime instability to create isolated to
scattered showers and thunderstorms. This activity is expected to
continue into this afternoon, but begin to diminish by this evening
as daytime instability begins to wane.

Isolated showers could continue during the overnight across portions
of northeast Pennsylvania and northern New Jersey as a couple of
short waves/vorticity impulses move across the area. However, the
strongest forcing and highest moisture combination is expected to
remain to our north.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
On Monday, we reach our most oppressive day that we have been
forecasting for several days. The pre-frontal/lee-side trough
remains in place across the east coast, while a frontal boundary
approaches from the west. Monday is expected to be the most
oppressive day as dewpoints are forecast to be a little higher than
Sunday, while temperatures will be similar to Sunday, if not a
little higher. With similar or slightly higher temperatures, the
higher dewpoints will create higher heat index values on Monday
compared to Sunday. The front will likely start entering our western
zones by the late morning or early afternoon, before sliding to the
east later in the day. As the front moves across the area, dewpoints
will begin to lower slightly from west to east. Areas where the Heat
Advisory may end up with the lower dewpoints, so we expect them to
remain below warning criteria. Farther south where the warning is in
place, the dewpoints will likely stay up longer, and these areas
should reach warning criteria.

With the pre-frontal trough in place, any weak short wave/vorticity
impulse that moves across the area could help spark off an isolated
or scattered shower or thunderstorm. Precipitation chances increase
even more as we move into the late afternoon and evening hours as the
cold front finally overtakes the surface trough and moves across the
area. Areas across southeast Pennsylvania, southern New Jersey,
Delaware, and Maryland may end up with the highest rain chances
later Monday into Monday evening. There really is no shear due to
weak mid-level flow, but with strong instability expected due to the
hot and humid conditions, any stronger updrafts could produce
locally gusty winds.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Overview...

Zonal flow in the mid and upper levels across the CONUS begins to
amplify by the end of the week as higher amplitude ridging builds
over the Upper Midwest. Following Monday's excessive heat, a couple
of frontal systems and these changes in the upper levels will bring
a modest cooling trend for the remainder of the week. However, there
just is not a lot of anomalously cool air to be found anywhere over
North America in the days ahead, and it will be a struggle just to
push temperatures down to average levels by the end of the week.
Rain chances peak during the midweek period as a couple of
convectively enhanced upper level disturbances track along a weak
surface boundary. By later in the week or next weekend, a cold front
may push far enough south for drier and slightly cooler weather to
work in, however there remains some uncertainty surrounding this.

For sensible weather concerns, continuing to monitor the convection
chances for the midweek period. There are still indications for at
least locally heavy rainfall and potentially some stronger storms on
Wednesday and/or Thursday, though the overall trend for those days
is a bit drier. Outside of that, we may be close to needing heat
headlines at times this week, especially on Wednesday and Thursday,
though it will largely depend on what happens with the convection.

Dailies...

Tuesday-Tuesday night... Monday's weak cold front settles just to
our south on Tuesday. Expectations remain that the front will get
just far enough south to allow somewhat drier air to work into most
areas for Tuesday, lowering the heat index and limiting the rain
chances. Still a very warm day though with highs in the low to mid
90s. In addition, still a chance for a scattered shower or storm on
Delmarva and southern NJ, where humidity will remain higher in the
vicinity of the front. On Tuesday night, the weakening boundary will
slowly shift back north. As the first of multiple convectively
enhanced shortwaves approaches, showers or even a few downpours and
thunderstorms are possible overnight, especially later at night and
in areas to the west.

Wednesday-Thursday... Convection may be ongoing Wednesday morning
associated with Tuesday night's shortwave passage. There should be a
lull at some point Wednesday morning or early afternoon, but another
shortwave approaches by later afternoon. With the boundary, albeit
very weak, still in the area and a warm, humid air mass in place,
additional convection is likely in the afternoon. Model QPF signal
is not quite as impressive as it has been, but the parameter space
still looks favorable for fairly widespread storms. Given very high
PWATs (over 2") still looking at a risk for at least locally heavy
rain on Wednesday, and possibly some gusty winds in the stronger
storms. Storm activity may linger into the overnight as well before
eventually diminishing.

On Thursday, a somewhat stronger cold front will be approaching from
the west. As previous forecast noted we may be in a small region of
subsidence initially on Thursday following Wednesday's shortwave
passage(s). So currently think there is a good chance that at least
Thursday morning stays mainly dry. As the front approaches some
scattered late day and evening showers and storms still appear
probable. If the front comes through a few hours faster as some
guidance suggests, storm activity may be less widespread and focused
further east, and overall trends for Thursday do seem a little drier.

Forecast temperatures for Wednesday and Thursday have trended up a
bit due to the possibility we may have a little more dry time, and
dew points will likely be in the 70s on both days. While it is still
marginal, there is a chance heat headlines could be needed for one
or both of these days, so no rest for the weary when it comes to the
heat.

Friday and beyond... There is disagreement in guidance as to how far
south the front from Thursday will make it. If it pushes far enough
south we will see lower humidity, low rain chances, and modestly
cooler temperatures to end the week. For this forecast, generally
maintained continuity in favoring drier outcomes for the end of the
week. However, suspect that temperatures, dew points, and precip
chances will all have to be raised somewhat at least for Friday as
there seems to be an emerging trend in guidance for that front to
not want to push south quite as much or as fast as previously
thought. Probably a low impact period of weather however it turns
out, but still a lot of details yet to be determined.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Rest of today...Mostly VFR conditions will continue this afternoon.
Isolated showers or thunderstorms will continue through this
afternoon, which could temporarily lead to locally lower conditions.
Winds remain south to southwest 5-10 knots, with gusts 15-20 knots
in some areas. High confidence.

This evening-tonight...VFR conditions will prevail through most of
the night. There is a chance for some patchy fog once again tonight
across southern New Jersey, as well as southern Delaware and
Maryland late in the night and toward daybreak Monday. South to
southwest winds 5-10 knots will become light and variable overnight.
High confidence.

Monday-Monday night...Mostly VFR. Chance of showers and
thunderstorms which may temporarily locally lower conditions. West
winds 5-10 knots, gusts 15-20 knots during the day. Winds gusts
diminish after sunset as winds shift to the northwest. High
confidence overall, low confidence in showers/thunderstorms.

Outlook...

Tuesday-Tuesday night... Mainly VFR during the day Tuesday. Tuesday
night, sub-VFR conditions are possible especially south and west of
PHL with showers and thunderstorms. Winds light and variable.
Moderate confidence.

Wednesday-Wednesday night... Prevailing VFR, however multiple rounds
of showers and thunderstorms will likely bring temporary
restrictions to most areas both during the day and overnight. Light
and variable winds becoming southwest at 5 to 10 kt on Wednesday,
then light and variable again overnight. Moderate confidence.

Thursday-Thursday night... Prevailing VFR, but scattered showers and
thunderstorms with local restrictions are possible. West or
southwest winds 5 to 10 kt becoming light and variable overnight.
Moderate confidence.

Friday... Mainly VFR. Winds light and variable. Moderate confidence.

&&

.MARINE...
Tonight-Monday night...Conditions expected to remain below advisory
levels through the period, although winds could gust around 20 knots
at times. There is a chance of showers and thunderstorms for tonight
into Monday night which could lead to locally higher winds and waves.

Dense fog has ended for Delaware Bay and Delaware ocean waters,
so the Dense Fog Advisory has been cancelled there. It remains
in place for the remainder of the waters as the fog bank
continue to drift northward across the area.

Outlook...

Through Thursday... Winds and seas are expected to remain below SCA
criteria. Seas mainly 2 to 3 ft. Winds mainly light from the east on
Tuesday before becoming southwesterly at 10 to 15 kt for the
remainder of the period. Multiple rounds of thunderstorms are
possible Wednesday and Thursday with higher winds and seas possible
in any storms.

Rip Currents...

With seas 2-3 feet and a swell of 6-8 seconds, the rip current risk
will remain low into Monday, but could approach moderate at times
due to the effects of the new moon on Monday.

&&

.TIDES/COASTAL FLOODING...
A new moon on Monday, combined with southerly winds, will allow
tide levels, especially the evening high tides levels, to be
elevated over the next several days. A few sites over Delaware
Bay may approach minor thresholds with the high tide tonight,
and then there is the chance for more sites to approach minor
thresholds Monday night and Tuesday night. A Coastal Flood
Advisory is not necessary tonight, and likely will not be needed
Monday night and Tuesday night. Although winds become more
offshore late Monday night through Tuesday morning, by Tuesday
evening, winds become onshore once again.

&&

.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA
(WNG704) remains off the air until further notice due to damage to
the antenna during the June 3 derecho.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Monday for PAZ060>062-105.
     Excessive Heat Warning until 8 PM EDT Monday for PAZ070-071-
     101>104-106.
NJ...Heat Advisory until 8 PM EDT Monday for NJZ001-007>009-014-
     024>026.
     Excessive Heat Warning until 8 PM EDT Monday for NJZ010-012-
     013-015>023-027.
     Dense Fog Advisory until 11 AM EDT Monday for NJZ014-026.
     Dense Fog Advisory until 8 AM EDT Monday for NJZ024-025.
DE...Heat Advisory until 8 PM EDT Monday for DEZ004.
     Excessive Heat Warning until 8 PM EDT Monday for DEZ001>003.
MD...Excessive Heat Warning until 8 PM EDT Monday for MDZ008-012-
     015-019-020.
MARINE...Dense Fog Advisory until 8 AM EDT Monday for ANZ452-453.
     Dense Fog Advisory until 11 AM EDT Monday for ANZ450-451.
     Dense Fog Advisory until 10 PM EDT this evening for ANZ454.

&&

Synopsis...O'Brien
Near Term...Robertson/Staarmann
Short Term...Robertson
Long Term...O'Brien
Aviation...O'Brien/Robertson
Marine...O'Brien/Robertson/Staarmann
Tides/Coastal Flooding...WFO PHI
Equipment...WFO PHI
Hazardous weather outlook, Jul 19, 6:14 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
614 PM EDT Sun Jul 19 2020

NJZ001-007>009-PAZ060>062-105-202215-
Sussex-Warren-Morris-Hunterdon-Berks-Lehigh-Northampton-Upper Bucks-
614 PM EDT Sun Jul 19 2020

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania and southeast
Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>003-MDZ008-012-015-019-020-NJZ010-012-013-015>023-027-PAZ070-
071-101>104-106-202215-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Lower Bucks-
614 PM EDT Sun Jul 19 2020

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ054-055-202215-
Carbon-Monroe-
614 PM EDT Sun Jul 19 2020

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The combination of heat and humidity may result in heat index values
approaching 100 degrees on Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ014-026-202215-
Eastern Monmouth-Coastal Ocean-
614 PM EDT Sun Jul 19 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ024-025-202215-
Atlantic Coastal Cape May-Coastal Atlantic-
614 PM EDT Sun Jul 19 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-202215-
Delaware Beaches-
614 PM EDT Sun Jul 19 2020

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-455-202215-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
614 PM EDT Sun Jul 19 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ454-202215-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
614 PM EDT Sun Jul 19 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ452-453-202215-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
614 PM EDT Sun Jul 19 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ450-451-202215-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
614 PM EDT Sun Jul 19 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Staarmann

In the hours before

Special weather statement, Jul 19, 2:44 PM EDT, 5 hours before
Special Weather Statement
National Weather Service Mount Holly NJ
244 PM EDT Sun Jul 19 2020

DEZ003-004-191930-
Inland Sussex-Delaware Beaches-
244 PM EDT Sun Jul 19 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

At 243 PM EDT, a strong thunderstorm was located near Selbyville, or
14 miles northwest of Ocean City, moving northeast at 10 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Long Neck, Ocean
View, Frankford and South Bethany.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3850 7542 3869 7519 3847 7499 3845 7503
      3846 7505 3845 7505 3845 7538
TIME...MOT...LOC 1843Z 234DEG 11KT 3847 7529

MPS
Special weather statement, Jul 19, 3:32 PM EDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
332 PM EDT Sun Jul 19 2020

DEZ003-004-192000-
Inland Sussex-Delaware Beaches-
332 PM EDT Sun Jul 19 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

At 332 PM EDT, a strong thunderstorm was located near Millsboro, or 7
miles southeast of Georgetown, moving east at 15 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Millsboro, Dagsboro, Millville, Henlopen Acres, Long Neck, Ocean
View, Frankford, South Bethany and Dewey Beach.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3856 7537 3874 7534 3875 7500 3848 7504
TIME...MOT...LOC 1932Z 276DEG 11KT 3864 7527

MPS
Special weather statement, Jul 19, 7:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
744 PM EDT Sun Jul 19 2020

NJZ001-200015-
Sussex-
744 PM EDT Sun Jul 19 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...

At 744 PM EDT, a strong thunderstorm was located near Dingmans Ferry,
or near Montague, moving east at 25 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Montague, Hainesville and High Point.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4126 7449 4124 7448 4119 7488 4121 7486
      4123 7487 4128 7484 4132 7479 4133 7476
      4135 7475 4135 7472 4136 7470
TIME...MOT...LOC 2344Z 253DEG 24KT 4129 7491

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:05 AM EDTMarine Dense Fog AdvisoryPHI20 hr
Jul 19, 11:25 AM EDTDense Fog AdvisoryPHIAtlantic, Cape May, Monmouth, Ocean13 hr
Jul 19, 2:44 PM EDTSpecial Weather StatementPHISussex46 min
Jul 19, 3:32 PM EDTSpecial Weather StatementPHISussex28 min

Nearby

Special Weather Statements in New Jersey, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.